I amd 45 years old and I have not had a period for almost 2 yrs now. I recently started HRT patch (Estradiol/Noreth 50/140) to help with hot flashes, insomnia, fear of wrinkling skin, and a buzzing in my ear. I thought maybe this would help stop the buzzing. I am not sure if it just me or if the buzzing is more prominent in the past couple of weeks. I mostly notice it when it is quiet. Also is it normal to have some bleeding while on HRT. I have also had abnormal pap smears in the past couple of years but have not had to go for treatment. My Dr. is aware of all this but I am not sure if I am such a good candidate fior HRT. Can you please give me some insight and advice. Thank you.
A good candidate for HRT is a long discussion. Very briefly, it is best for women who have a negative history for breast cancer and blood clots. Usually it is very helpful for hot flashes, insomnia and keeping the skin looking younger. It is not a treatment for buzzing in the ear per se. It is not a treatment for an abnormal pap or a cause of it. Many women have some spotting while on HRT, especially in the years closest to menopause. Often the spotting can be stopped or reduced by adjusting the way the HRT is given and the dosages. The bleeding may be due to what is causing the abnormal pap and not the HRT. Make some time to discuss all this with your doctor. It can take some detective work and may need more time than the office visit you had the last time you were there.
Machelle M. Seibel, MD
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.